Lung cancer and keytruda treatments

Hello, I am new here, my husband has stage 4 lung cancer that meta sized in his bones and adrenal glands. He has had two rounds of pallative radiation.and three weeks ago had his first keytruda treatment. He developed a rash on his back, chest, hands and feet. Dr delayed his second treatment this week due to the rash. He is worried that they will not continue treatment due to the rash. Does anyone have experience with this. He also cannot taste anything, any suggestions to help this.

13 Replies

oldestnewest
  • I am so sorry to hear this. This med I am not familiar with. My husband's cancer did not respond to conventional Chemo or radiation. He is now on the Opdivo and he does not seem to be doing well with that either, only 2 infusions and his breathing is getting worse. I wish I knew more about this med for you. I will certainly send a prayer up for you and him both. Please keep up updated on his progress.

  • Hello! My Dr. tried Opdivo for me as my cancer would not respond to anything. My airways became inflamed and I was taken off Opdivo after only 2 treatment, it took almost a month for swelling to abate.

  • There are many options, just stay positive and open minded.

    I'm told the FRA has approved a

    Combo of Chemo & keytruda which works well w patients.

  • Like the others who have replied I was on Opdivo (which like Keytruda) is one of the three FDA Approved Immunotherpay drugs (in the USA) used to treat NSCLC. I have had a great response to Opdivo (although I have had my own issued with different side effects) which did make it necessary to stop treatment, but I was able to go back on. These three drugs all have basically the same side effects and work very much alike. I am also Stage IV NSCLC and also had a brain met at diagnosis, treated successfully with Cyberknife.

    Many people on these meds do experience rashes, seems to be a common complaint, but I had not heard of anyone have to be taken off it do to the rash. Some are given Rx's that seem to help, yet others seem to have the rash and itching long term. Hopefully they will instead try to treat the rash or offer ideas to help it. It is one of the known and common side effects - you can read more about these on the Keytruda website -- keytruda.com/non-small-cell...

    I also find that foods taste much different and not in a good way and my appetite was far less when I started taking Opdivo. I can taste things, but like a lot of the food I once loved. This is also pretty common. I found that sweet was better than savory and like smoothies made with fresh berries, fruits and even some veggies. And you can also add protein powder etc.

    I hope he'll do well on this med - Immunotherpay works very well for some and I'm once of the very lucky people, now currently NED, thanks to Opdivo. Good luck!!

  • I know little about Keytruda or Opdivom but am a 2 yr. 4 mo lung cancer survivor -- surgery only -- and carrying the K-Ras gene, and still in remission. But I developed a severe rash and systemic symptoms after my 3rd infusion (in March) for an "avid" B-cell follicular lymphoma (treatment started last January). I'm on an immunotherapy (rituximab), with no side effects-it even helps my OA), plus one chemo -- bendamustine. This is what likely caused my allergic reaction. It responded almost immediately to prednisone, weight-calibrated dosage, and two other meds to control the negative possibilities of longer-term prednisone use (I'll be ending a very slow taper June 8). Perhaps prednisone could help with the rashes of Keytruda or Opdivo--I have no idea, but suggest you ask your oncologists. They may be contraindicated with these drugs, but prednisone is widely used for allergic autoimmune reactions.

  • Yes i take keutruda and have had 5 treatments. I got the rashes and itches was given a cream for each and it works, need to keep applying it as soon as you itch or rash. I still take keytruda,

    A Lot of things I eat has no taste, they are side effects, if the drug is working for you have to deal with the uncomfortableness unfortunately.

  • pmsusan99,

    What was the cream you received for your rash? I'm taking Afatinib and I have the itchy dry skin.

    Thank you

    Janet

  • pmsusan99 I'm sorry to hear that you are having skin problems while taking afatinib. Afatinib is different than the immunotherapies (Opdivo, Keytruda), but rash and skin problems are still common. Your doctor or nurse should be able to recommend some creams to help with the dry itching skin. Some information and tips on dealing with skin problems can be found here: gilotrif.com/taking-gilotri...

  • I recd steroid pill and all itches disappeared

  • I take a pill Levocetirizine & a cream Sarna (OTC) which work, just keep applying the cream as often as needed. Has a cooling effect.

  • For rash l use AlClometasone DIpropipnate Cream, this stuff really works. In a few days rash was disappearing & never reappeared.

  • Follow up we went to a dermatologist and my husband got admitted to a burn unit to prevent infection, they did a biopsy of the skin to see what it is.

  • I am on opdivo had 3 treatments so far....... my oncologist said no steroids at all for opdivo...... I do have occasional muscle aches.... prior to starting treatment. My left vocal cord is paralyzed. So now I cough a lot to clear my throat. Going to get that fixed next week hopefully. Since all this started food is never tasty. Just eat to sustain energy. I go for savory now stopped all sugars and now I can't eat anything sweet. I am stage4 nsclc mets to bone and brain..... 5 more weeks before CT and MRI 🤞

You may also like...